Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 133, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 2, 2002, 10:12 PM CDT for Desha County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2002, 10:12 PM CDT (03:12 UTC)
- Expired
- May 2, 2002, 10:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
The radar
The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:15 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 2, 8:15 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 PM CDT THU MAY 2 2002 HAVE SENT OUT A QUICK UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH 213 WHICH EXPIRED AT 800 PM. LOWERED POPS IN CENTRAL/EAST GROUP TO SLIGHT CHANCE. FOR NOW...WILL LEAVE REMAINDER OF FORECAST UNCHANGED AS EVERYTHING LOOKS TO BE ON TRACK. HAVE ALSO REMOVED SEVERE WORDING...AS THE THREAT FOR ORGANIZED SEVERE WEATHER HAS MOVED EAST. HAVE ISSUED SPS TO ACCOUNT FOR POSSIBLE STRONG STORMS FOR THE REMAINDER OF THE EVENING. FCSTID = 57 .LZK...NONE.
In the hours before
Local storm report, May 2, 5:48 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
548 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM DE WITT AR 1.75 INCH HAIL
05/02/02 ARKANSAS REPORTED BY LAW
ENFORCEMENT
57/46Local storm report, May 2, 6:21 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
621 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 3 E RAGTOWN AR .88 INCH HAIL
05/02/02 MONROE REPORTED BY
PUBLIC
57/46Local storm report, May 2, 6:21 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
621 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 3 E RAGTOWN AR .88 INCH HAIL 05/02/02
MONROE REPORTED BY PUBLIC
57/46Special weather statement, May 2, 8:06 PM CDT, 2 hours 6 minutes before
ARZ047-056-057-063>065-067>069-030155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 806 PM CDT THU MAY 2 2002 ...SEVERE THUNDERSTORM WATCH 213 FOR PARTS OF SOUTHERN ARKANSAS HAS EXPIRED... THE COUNTIES THAT WERE IN THIS WATCH INCLUDED ARKANSAS.... BRADLEY...CALHOUN...CLEVELAND...DESHA...DREW...JEFFERSON AND LINCOLN. WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS COME TO AN END ...STRONG THUNDERSTORMS ARE STILL POSSIBLE FOR THE NEXT SEVERAL HOURS ACROSS PARTS OF SOUTHERN ARKANSAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 56
Local storm report, May 2, 8:40 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
840 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 7 S HAMPTON AR 1.75 INCH HAIL
05/02/02 CALHOUN REPORTED BY
PUBLIC
0810 PM KELSO AR .75 INCH HAIL
05/02/02 DESHA REPORTED BY
PUBLIC
0820 PM NEAR JOHNSVILLE AR WIND DAMAGE
05/02/02 BRADLEY TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT
57Local storm report, May 2, 8:45 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
845 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 7 S HAMPTON AR 1.75 INCH HAIL
05/02/02 CALHOUN REPORTED BY PUBLIC
0810 PM KELSO AR .75 INCH HAIL
05/02/02 DESHA REPORTED BY PUBLIC
0820 PM NEAR JOHNSVILLE AR WIND DAMAGE
05/02/02 BRADLEY TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:29 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 31 min |
| May 2, 7:50 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 35 min |
| May 2, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 37 min |
| May 2, 8:40 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 35 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 42 min |
| May 2, 11:25 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 50 min |
| May 3, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 40 min |
| May 3, 12:08 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 37 min |
| May 3, 1:35 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 40 min |
| May 3, 1:59 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 31 min |
| May 3, 2:52 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 23 min |
| May 3, 6:06 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 19 min |
| May 3, 6:21 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 24 min |
| May 3, 6:46 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 29 min |
| May 3, 6:51 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 24 min |
| May 3, 7:19 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 26 min |
| May 3, 9:43 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 3 hr |
| May 3, 9:47 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.